Coumadin/Warfarin = hair loss?
18 years ago
Featured Answer
Sort by:Oldest
Comments (9)
- 18 years ago
- 18 years ago
Related Discussions
Activities for elderly. Ideas needed
Comments (37)What an article. I am over-whelmed at the moment. It has hit very very close to home. My Dad was in much the same condition/mental state for 6 months before he died and I was his caregiver. I moved to FL to live with Mom and Dad and take care of him. His dementia was brought on by something a pd caregiver did/gave him . She had been in their home for 1 month. She and her spouse were attempting to get my Dad to sign checks behind Mom's back. By the time Mom realized what was going on and my DB and I got there all was lost. Except for the horror and the bills the incompetent medical community that we had to deal with. My only fault with the article is his ending. There is nothing you can do personally that will hasten your own end except suicide. If you decided to do this while you are still able then so be it. But...if you wait...ah...then who will you designate to carry out your wishes. Will they ? When will be the right time ? Tomorrow...OK...what if it is a good day ? See what you are facing. Hubris ...that is what is at work . Thank you Gold for a powerful thread and roselvr for an eye opening article. And the writer, thank you. Here is a link that might be useful: Hubris...See MoreAny helpful remarks?
Comments (22)Barb, I don't post often but this has been my experience with my GI problems. I'm in my mid 60s just to let you know. About 5 years ago I developed a chronic cough. I do have vasomotor rhinitis so I figured it was just drainage, but the cough would not go away so I saw my PCP. She suggested it might be (silent)reflux and put me on a PPI. The cough went away in about a week but the script was for 30 days so I kept taking it. After another week I developed an angry rash on my face and neck. The only thing different in my regimen was the PPI so I stopped taking it. The rash cleared up in a couple of days but scared me enough that I will never take PPIs again. I was very lucky this happened to me as I started to research these meds and found that they can cause lots of problems due to interfering with a person's digestive process. Your stomach needs acid to digest and utilize the nutrients you take in, especially B vitamins. PPIs shut your little 'acid pumps' down, so your stomach tries to produce more pumps. This is why you can get severe rebound acid if you stop taking PPIs after a long time. Sorry this is so long, but foward a few years. My cough returns and I'm actually feeling irritation in my throat. I see a GI doc and get an endoscopy. I have LES, I have a small hiatal hernia, and there are cell changes that are "pre-Barrets". I had a swallow barium x-ray and a motility test(a sensor down the throat to measure swallow pressure). I was told I has achalasia, where my esophagus muscles don't move things properly. But I wasn't having any problems eating or drinking so DH nagged me to get a second opinion in a different health care system. So I did. I had an endoscopy, barium swallow x-ray, motility test and in the same day. The results were that my hernia was very small, I had no achalasia and no cell changes in my esophagus. So, PLEASE get a second opinion! Research what those PPIs do to you. While I still get some reflux, it's usually from eating or drinking too late at night. One thing I got from the first GI doc is the use of Gaviscon. If I'm having some indigestion in the evening I use that at bedtime as it produces a layer of antacid at the top of your stomach and protects your esophagus from any acid that might come up. I don't need it all the time, but it does work. Otherwise, the baking soda water helps. Also, I don't want to anger anyone with a specific diet recommendation, but I have found that for me, limiting carbohydrates helps with my digestion. Please read about GERD and Low Carb. It is a hard road finding a way of eating that helps and that you like. Again, sorry this was so long. I hope it helps a little....See More3/28/16: Best roses, life-tips, quotes & products & recipes you love
Comments (47)Jess: Remember the puzzle over what cause our cravings for sweets ?? I still take Brewer's yeast (high in chromium, B vitamins, selenium) for my sweets-craving. I consumed Brewer's yeast for my immune when I was sick with flu-shot reaction, it took away my craving for sugar (despite drinking just lemons, no sugar). Now I cut down to 1/4 dose (only twice a week), just to supply chromium to stabilize my blood sugar. It does help with craving for sweets, see below excerpt: http://www.livestrong.com/article/101523-herbs-lose-weight/ "Chromium: This trace mineral helps metabolize carbohydrates. Some diabetics take it to help stabilize their blood sugar. It also can be used to curb cravings for sweets. Susan Brown, a certified clinical nutritionist in East Syracuse, New York. She recommended 200 micrograms of chromium four times per day to a woman who craved sweets. The woman was amazed at how quickly her cravings were tamed." *** From Straw: Months ago, I reported that eating eggs daily helped with my craving for sweets ... found that eggs are good sources of chromium: Foods High in Natural Chromium Beef Brewer’s Yeast Dark Chocolate Chicken Eggs Oysters Potatoes with the skin on Whole Grains Apples Read more: http://undergroundhealthreporter.com/sugar-cravings-how-to-control/#ixzz44hqTBlAK WebMD also reported that chromium helps with craving for sweets, see below: " June 3, 2004 -- A popular nutritional supplement may reduce serious carb cravings in people with depression. The supplement is chromium picolinate. John P. Docherty, MD, president of Comprehensive Neuroscience Inc., White Plains, N.Y., and adjunct professor of psychiatry at Cornell University, penned the report. Docherty's study enrolled 113 people with atypical depression. Two-thirds took chromium picolinate supplements for eight weeks, and one-third got a placebo. Researchers found that atypical depression patients who also had carb cravings improved with chromium compared to placebo. "In that group with high carb craving -- a third of the patients -- we had a very significant benefit from chromium picolinate," Docherty says. "Compared with placebo, it had a 2-to-1 advantage in reducing depression overall." http://www.webmd.com/depression/news/20040603/chromium-may-cut-carb-craving-in-depression?page=2 **** From Straw: I used to buy chromium supplement but threw that away, after studies linked that to liver-damage. Brewer's yeast is much better, since it has all B vitamins, along with chromium and selenium. Will have to find the amount of chromium and selenium in the dosage....See MoreA big thanks to Oakley for posting the DVT question a while back
Comments (43)Thank you all as this really has turned into an ordeal on all fronts. We still haven't been able to bury my stepdad due to my mom having Alzheimer's and he was her Power of Attorney and are now waiting on the court to handle our application for them to assign my friend to handle some of this for my mom. I think we finally found a work around to do the burial and hoping to hear good news on that front soon. I won't be traveling back for it until I feel my medical issues are at least known. I finally have an appointment with the Hematologist on Monday. Hoping to find out more what it means and I hope I have the same experience as you Funky. As of now my understanding is that I don't have Lupus. I don't have any of the Lupus symptoms, but it could be early and this is the first sign. The test is called Lupus Anticoagulant and it is common that those that have Lupus also have this, but from my reading it doesn't mean all that have Lupus have this or all that test positive for it have Lupus. I'm hoping I for now fall in the latter category....See More- 18 years ago
- 18 years ago
- 18 years ago
- 18 years ago
- 18 years ago
- 15 years ago
Sponsored
julie_va